zbMATH — the first resource for mathematics

The effect of small delays in the feedback loop on the stability of neutral systems. (English) Zbl 0866.93089
Summary: It is well-known that exponential stabilization of a neutral system with unstable difference operator is only possible by allowing for control laws containing derivative feedback. We show that closed-loop stability of a neutral system with unstable open-loop difference operator obtained by applying a derivative feedback scheme is extremely sensitive to arbitrarily small time delays in the feedback loop.

93D15 Stabilization of systems by feedback
34K35 Control problems for functional-differential equations
Full Text: DOI
[1] Barman, J.F.; Callier, F.M.; Desoer, C.A., L2-stability and L2-instability of linear time-invariant distributed feedback systems perturbed by a small delay in the loop, IEEE trans. automat. control, 18, 479-484, (1973) · Zbl 0303.93049
[2] Byrnes, C.I.; Spong, M.W.; Tarn, T.J., A several complex variables approach to feeback stabilization of neural-delay differential equations, Math. systems theory, 17, 97-133, (1984) · Zbl 0539.93064
[3] Carvalho, L.A.V., An analysis of the characteristic equation of the scalar linear difference equation with two delays, (), 69-81 · Zbl 0438.34060
[4] Corduneanu, C., Almost periodic functions, (1968), Interscience Publishers New York · Zbl 0175.09101
[5] Datko, R., Not all feedback stabilized hyperbolic systems are robust with respect to small time delays in their feedbacks, SIAM J. control optim., 26, 697-713, (1988) · Zbl 0643.93050
[6] Datko, R., Two examples of ill-posedness with respect to small time delays in stabilized elastic systems, IEEE trans. automat. control, 38, 163-166, (1993) · Zbl 0775.93184
[7] Datko, R.; Lagnese, J.; Polis, M.P., An example of the effect of time delays in boundary feedback stabilization of wave equations, SIAM J. control optim., 24, 152-156, (1986) · Zbl 0592.93047
[8] Desch, W.; Wheeler, R.L., Destabilization due to delay in one-dimensional feedback, (), 61-83
[9] Hale, J.K., Parametric stability in difference equations, Bolle. U.M.I., 11, 209-214, (1975), (Suppl. fasc. 3) · Zbl 0318.39004
[10] Hale, J.K.; Verduyn Lunel, S.M., Introduction to functional differential equations, (1993), Springer New York · Zbl 0787.34002
[11] Henry, D., Linear autonomous neutral functional differential equations, J. differential equations, 15, 106-128, (1974) · Zbl 0294.34047
[12] Kamen, E.W.; Khargonekar, P.P.; Tannenbaum, A., Pointwise stability and feedback control of linear systems with noncommensurate time-delays, Acta appl. math., 2, 159-184, (1984) · Zbl 0561.93045
[13] Kolmogorov, A.N.; Fomin, S.V., Introductory real analysis, (1975), Dover New York · Zbl 0213.07305
[14] Levin, B.J., Distribution of zeros of entire functions, () · Zbl 0022.43106
[15] Logemann, H., On the existence of finite-dimensional compensators for retarded and neutral systems, Int. J. control, 43, 109-121, (1986) · Zbl 0641.93045
[16] Logemann, H., On the transfer matrix of a neutral system: characterizations of exponential stability in input-output terms, Systems control lett., 9, 393-400, (1987) · Zbl 0629.93054
[17] Logemann, H.; Pandolfi, L., A note on stability and stabilizability of neutral systems, IEEE trans. automat. control, 39, 138-143, (1994) · Zbl 0825.93676
[18] Logemann, H.; Rebarber, R., The effect of small time-delays on the stability of feedback systems described by partial differential equations, (), submitted · Zbl 0928.93023
[19] Logemann, H.; Rebarber, R.; Weiss, G., Conditions for robustness and nonrobustness of the stability of feedback systems with respect to small delays in the feedback loop, SIAM J. control optim., 34, 572-600, (1996) · Zbl 0853.93081
[20] Melvin, W.R., Stability properties of functional difference equations, J. math. analysis appl., 48, 749-763, (1974) · Zbl 0311.39002
[21] O’Connor, D.; Tarn, T.J., On stabilization by state feedback for neutral differential difference equations, IEEE trans. automat. control, 28, 615-618, (1983) · Zbl 0527.93049
[22] Salamon, D., Control and observation of neutral systems, (1984), Pitman London · Zbl 0546.93041
[23] Salamon, D., Realization theory in Hilbert space, Math. systems theory, 21, 147-164, (1989) · Zbl 0668.93018
[24] Spong, M.W., A theorem on neutral delay systems, Systems control lett., 6, 291-294, (1985) · Zbl 0573.93048
[25] Weiss, G., Transfer functions of regular linear systems, part I: characterization of regularity, Trans. amer. math. soc., 342, 827-854, (1994) · Zbl 0798.93036
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.